Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Is it possible to lose weight while on insulin?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
Hi. I have a sister who insists it is impossible to lose weight on insulin. I have and have kept it off for 20 years. She says that it why I can keep it off. I don't need insulin!
Posted Fri, 24 May 2013 in General Health
Answered by Dr. Mahesh Koregol 46 minutes later
Hi, thanks for your query. I read your query and I understand your concerns. Following is my reply : 1) Goal of insulin therapy is to control high blood sugar levels. 2) Hyperglycemia in long run would lead to chronic diseases involving heart, kidneys, brain, erectile dysfunction etc... 3) The need for insulin is judged by your sugar levels, HbA1C values, age and other parameters. 4) Donot confuse insulin management with weight loss. Both are different. 5) Even while on insulin, you can achieve weight loss with optimum diabetic diet and excercise under trainer. I hope i answered your query. I will be available for the follow up query you have. Regards, Dr. Mahesh Koregol.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor